Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 27, 2005, 4:26 PM CDT for Panola County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 27, 2005, 4:46 PM CDT
- In force
- 20 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Panola County, MS
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272127 SVRMEG MSC107-272200- /O.NEW.KMEG.SV.W.0166.050727T2126Z-050727T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 426 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 500 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENDVILLE...OR ABOUT 6 MILES EAST OF BATESVILLE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER SOUTHEAST RURAL AREAS OF PANOLA COUNTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3437 9003 3420 9000 3420 8971 3439 8971 $$
1 follow-up statement
000 WWUS54 KMEG 272146 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT WED JUL 27 2005 MSC107-272156- /O.CAN.KMEG.SV.W.0166.000000T0000Z-050727T2200Z/ PANOLA MS- 446 PM CDT WED JUL 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PANOLA COUNTY IS CANCELLED... ...DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. LAT...LON 3437 9003 3420 9000 3420 8971 3439 8971 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:41 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 27, 3:41 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED JUL 27 2005 .DISCUSSION... A STRONG COLD FRONT FOR THIS TIME OF THE YEAR BISECTS THE MIDSOUTH THIS AFTERNOON. TEMPERATURES RANGE FROM THE LOWER 70S IN EXTREME NORTHEAST ARKANSAS TO THE MID 90S AROUND TUPELO. LATEST SURFACE ANALYSIS INDICATES THE FRONT EXTENDS FROM ABOUT LEXINGTON TN TO TUNICA MS TO JUST SOUTH OF STUTTGART AR. A BROKEN BAND OF STRONG THUNDERSTORMS HAS DEVELOPED AHEAD OF THE FRONT. WITH CAPES RANGING FROM 2000 TO 4000 J/KG ACROSS NORTH MS...THERE COULD BE A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS INTO THIS EVENING AHEAD OF THE FRONT WITH THE THREATS BEING STRONG WINDS AND HAIL. LIGHT SHOWERS ARE LOCATED BEHIND THE FRONT ACROSS PARTS OF NORTHEAST AR AND THE MO BOOTHEEL. THINK THE FRONT WILL CONTINUE TO PUSH SLOWLY THROUGH THE MIDSOUTH TONIGHT AND EARLY THURSDAY. WILL HAVE POPS TONIGHT RANGING FROM 60 PERCENT ACROSS MUCH OF NORTH MS TO 30 PERCENT NORTHEAST AR / MO BOOTHEEL. PRECIPITATION CHANCES WILL END FROM THE NORTH THURSDAY AS THE FRONT CONTINUES TO SAG SOUTHWARD AND DRIER AIR WORKS ITS WAY INTO THE MIDSOUTH. BAND OF LOW CLOUDS WILL SPREAD ACROSS THE MIDSOUTH BEHIND THE FRONT TONIGHT...BUT WILL GRADUALLY CLEAR FROM THE NORTH THURSDAY. WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AROUND TUPELO THURSDAY NIGHT IN ASSOCIATION WITH THE FRONT. OTHERWISE...WILL HAVE A DRY FORECAST FOR THE ENTIRE AREA FOR THE REMAINDER OF THE FORECAST. SOME WEAK UPPER LEVEL TROFFINESS DEVELOPS MAINLY OVER THE EASTERN PARTS OF THE MIDSOUTH INTO THIS WEEKEND...BUT DOES NOT SEEM TO BE ENOUGH MOISTURE TO SUPPORT ANY MORE THAN A FEW SHOWERS AT MOST... AND NOT ENOUGH TO MENTION IN THE FORECAST. HIGH PRESSURE WILL DOMINATE OUR WEATHER EARLY NEXT WEEK WITH TEMPERATURES ONCE AGAIN CLIMBING TO ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE
Hazardous weather outlook, Jul 27, 10:13 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1013 AM CDT WED JUL 27 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1013 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL CONTINUE TO PROGRESS THROUGH THE MIDSOUTH TODAY. AS IT MOVES TOWARD THE SOUTH...IT WILL INTERACT WITH A WARM AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE...MAINLY SOUTHEAST OF JACKSON AND LEXINGTON. HEAVY DOWNPOURS...DANGEROUS LIGHTNING...WIND GUSTS UP TO 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS. HOWEVER...THE RISK OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
In the hours before
Local storm report, Jul 27, 2:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 NW WALNUT 34.98N 88.94W
07/27/2005 0.75 INCH TIPPAH MS PUBLIC
&&
JRASpecial weather statement, Jul 27, 2:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT WED JUL 27 2005 MSZ005-TNZ090-091-272015- ALCORN MS-HARDEMAN TN-MCNAIRY TN- 254 PM CDT WED JUL 27 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF POCAHONTAS AT 254 PM CDT...MOVING EAST AT 15 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK SHELTER IN A SAFE PLACE UNTIL THIS STORM PASSES. IN ADDITION...TORRENTIAL DOWNPOURS AND WIND GUSTS TO 35 MPH CAN ALSO BE EXPECTED. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN...HARDEMAN AND MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 27, 2:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 NW WALNUT 34.98N 88.94W
07/27/2005 0.75 INCH TIPPAH MS PUBLIC
0235 PM TSTM WND DMG GRAND JUNCTION 35.05N 89.19W
07/27/2005 HARDEMAN TN LAW ENFORCEMENT
LARGE TREE BLOCKING ONE LANE OF HIGHWAY 368.
&&
JRAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:09 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 29 min |
| Jul 27, 4:58 PM CDT | Flash Flood Warning | MEG | Panola | 92 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.